Alert archive / South Carolina / Tornado Warnings in 2008

Tornado Warning 50, NWS Charleston, SC

June 29, 2008Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this tornado warning at Jun 29, 2008, 3:44 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2008, 3:44 PM EDT (19:44 UTC)
Expired
Jun 29, 2008, 4:15 PM EDT
In force
31 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 3:52 PM EDTHAIL 15 Ne Mount Pleasant, SCPUBLIC REPORTED QUARTER SIZE HAIL. SIGHTED POSSIBLE FUNNEL CLOUD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 1:35 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 991 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
991 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 291944
TORCHS
SCC015-019-292015-
/O.NEW.KCHS.TO.W.0050.080629T1944Z-080629T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 415 PM EDT

* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WEST
  ASHLEY...OR ABOUT OVER CHARLESTON...MOVING EAST AT 32 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  CHARLESTON...WEST ASHLEY...
  MOUNT PLEASANT...DANIEL ISLAND...
  ISLE OF PALMS...CAINHOY...
  CAINHOY...

FUNNEL CLOUDS HAVE BEEN REPORTED BY THE PUBLIC WITH THIS 
THUNDERSTORM COMPLEX IN BOTH WEST ASHLEY AND NORTH CHARLESTON.

A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3262 8001 3286 8011 3297 7976 3282 7971
      3276 7980 3275 7986 3272 7986
TIME...MOT...LOC 1944Z 252DEG 28KT 3280 7996

$$
2 follow-up statements
000 
WWUS52 KCHS 291957
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT SUN JUN 29 2008

SCC015-019-292015-
/O.CON.KCHS.TO.W.0050.000000T0000Z-080629T2015Z/
BERKELEY SC-CHARLESTON SC-
354 PM EDT SUN JUN 29 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CENTRAL
CHARLESTON AND SOUTH CENTRAL BERKELEY COUNTIES...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORMS 
WAS LOCATED FROM CAINHOY TO HOBCAW POINT TO FORT MOULTRIE...MOVING 
EAST AT 32 MPH.

AT 352 PM...A FUNNEL CLOUD WAS REPORTED BY THE PUBLIC NEAR THE 
INTERSECTION OF HIGHWAY 41 AND 17. QUARTER SIZE HAIL WAS ALSO BEING 
REPORTED.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CAINHOY...
CHARLESTON...DANIEL ISLAND...JAMES ISLAND...MOUNT PLEASANT...NORTH
CHARLESTON...SHADOWMOSS...SULLIVANS ISLAND...WANDO...WEST ASHLEY AND
ISLE OF PALMS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3262 8001 3286 8011 3297 7976 3282 7971
      3276 7980 3275 7986 3272 7986
TIME...MOT...LOC 1954Z 252DEG 28KT 3294 7976 3284 7988
          3271 7984

$$
000 
WWUS52 KCHS 292011
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT SUN JUN 29 2008

SCC015-019-292021-
/O.EXP.KCHS.TO.W.0050.000000T0000Z-080629T2015Z/
BERKELEY SC-CHARLESTON SC-
411 PM EDT SUN JUN 29 2008

...THE TORNADO WARNING FOR CENTRAL CHARLESTON AND SOUTH CENTRAL
BERKELEY COUNTIES WILL EXPIRE AT 415 PM EDT...

AT 409 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
TORNADO WARNING BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3262 8001 3286 8011 3297 7976 3282 7971
      3276 7980 3275 7986 3272 7986
TIME...MOT...LOC 2011Z 252DEG 28KT 3298 7961 3288 7973
          3275 7969

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 29, 2:01 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 29, 2:01 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT SUN JUN 29 2008

.SYNOPSIS...
AN INLAND SURFACE TROUGH AND AN ATLANTIC SURFACE RIDGE WILL PREVAIL
THROUGH THE WEEKEND. WEAK RIDGING ALOFT WILL GIVE WAY TO AN UPPER
LEVEL TROUGH BY EARLY IN THE WEEK. THE UPPER TROUGH WILL PULL OUT
MID WEEK...AS ATLANTIC HIGH PRESSURE BUILDS FROM THE EAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS HAVE BECOME SCATTERED ACROSS SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON. AFTER
COLLABORATION WITH SPC...THE ENTIRE FORECAST AREA IS NOW COVERED
UNDER A SEVERE THUNDERSTORM WATCH UNTIL 8PM FOR SOUTHERN-MOST
ZONES AND UNTIL 9PM FOR THE NORTHERN TWO THIRDS OF THE AREA.

OVERALL REGIME APPEARS TO FAVOR MORE NUMEROUS THUNDERSTORMS
TODAY...AS SYNOPTIC DYNAMICS HAVE IMPROVED COMPARED TO PREVIOUS
DAYS. SEVERAL SHORTWAVES CAN BE IDENTIFIED WITHIN WATER VAPOR
IMAGERY ACROSS THE GULF COAST STATES...AND BOTH GFS AND NAM SHOW
THESE IMPULSES MOVING NORTHEAST INTO THE FORECAST AREA THIS
AFTERNOON AND EVENING. THUNDERSTORM DEVELOPMENT AND ORGANIZATION
WILL ALSO BE AIDED BY A STRENGTHENING WINDS FIELDS AT BOTH LOW
LEVELS AND UPPER LEVELS. WATER VAPOR IMAGERY SHOWS PLENTY OF DEEP
LAYER MOISTURE WITHIN DEEP SOUTHWEST FLOW OVER THE GULF COAST AND
SOUTHEAST STATES. PWAT VALUES WILL APPROACH 2 INCHES ACROSS THE
FORECAST AREA THIS AFTERNOON...AND MODEL SOUNDINGS APPEAR QUITE
SATURATED BY 00Z.

MODIFIED MORNING SOUNDINGS INDICATE A CAP OF AROUND 4 TO 5
DEGREES...WITH CONVECTIVE TEMPERATURES SLIGHTLY COOLER IN THE
UPPER 80S TO AROUND 90 DEGREES. RAPID DESTABILIZATION IS CURRENTLY
BREAKING DOWN THE CAP...ALLOWING FOR THUNDERSTORM INITIATION
ACROSS THE AREA.

PRECIPITATION LOADING SUPPORTED BY PWATS AROUND 2 INCHES COULD
SUPPORT BRIEF/ISOLATED DAMAGING WET MICROBURSTS WITHIN PULSE
THUNDERSTORMS. AS THE AFTERNOON PROGRESSES...STRENGTHENING LOW TO
MID LEVEL WIND FIELDS COULD SUPPORT A TREND TOWARD MULTICELL
ORGANIZATION. THE POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL
COULD MAXIMIZE LATE THIS AFTERNOON INTO THIS EVENING...AS THE SEA
BREEZE SURGES INLAND AND INTERACTS WITH ONGOING CONVECTION
ADVANCING TOWARD THE COAST. WILL CONTINUE TO MENTION THE POTENTIAL
FOR SEVERE THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AT LEAST SCATTERED SHOWERS/THUNDERSTORMS SHOULD LINGER INTO THIS
EVENING...AND SOME THUNDERSTORMS MAY PUSH E/SE INTO COASTAL
COUNTIES/COASTAL WATERS. THUS...CONTINUED CHANCE POPS DURING THE
0Z-5Z TIME PERIOD. HOWEVER...DIURNAL STABILIZATION SHOULD
TRANSLATE TO DECREASING COVERAGE OF PRECIPITATION...THUS LOWERED
POPS TO SLIGHT CHANCE AFTER 5Z.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THE LONGWAVE TROUGH WILL ROTATE INTO THE EASTERN STATES ON MONDAY
WITH A FEW SHORTWAVES RIPPLING ACROSS THE FORECAST AREA DURING THE
DAY. AS IT DEEPENS A 110 KT UPPER JET STREAK WILL DEVELOP INTO THE
MID-ATLANTIC REGION...ALLOWING FOR INCREASED UPPER DIVERGENCE OVER
MUCH OF THE AREA. THE LEE TROUGH FOLLOWED BY A WEAK COLD FRONT WILL
PUSH EAST INTO THE AREA BY LATE MONDAY AFTERNOON. MID-LEVELS SHOULD
BE A DEGREE OR TWO COOLER THAN TODAY ALTHOUGH MID-LEVEL LAPSE RATES
WILL REMAIN WEAK. CAPES SHOULD BE ABLE TO PUSH ABOVE 1000 J/KG
DURING THE DAY WITH QUITE A BIT OF INSOLATION AND DEWPOINTS
REMAINING AROUND 70. DESPITE THE MID-LEVEL CAPPING...THE UPPER
FORCING AS WELL AS DECENT LOW-LEVEL LAPSE RATES AND INSTABILITY WITH
BOUNDARY INTERACTIONS SHOULD PRODUCE SCATTERED SHOWERS AND TSTMS.
WILL MAINTAIN SMALL AREA OF LIKELY POPS ACROSS FAR SOUTHERN AREAS
WHERE BEST DYNAMICS/THERMODYNAMICS WILL BE PRESENT. GOOD CHANCE
ELSEWHERE.

THE FRONT IS EXPECTED TO PUSH JUST OFF THE COAST AND DISSIPATE MON
NIGHT THROUGH WED. AS THE UPPER TROUGH SHIFTS E...A DRIER
CONTINENTAL HIGH WILL BUILD INTO THE REGION FROM THE W. ONLY
ISOLATED SHOWERS AND TSTMS EXPECTED TUE AND WED WITH BEST CHANCES
OVER THE WATERS. A SURGE IN GULF MOISTURE IS FORECAST LATER THU INTO
SAT AS A DEEP BERMUDA RIDGE BUILDS W ACROSS THE AREA. THIS SHOULD
RETURN THE AREA TO MORE NORMAL SCATTERING OF SHOWERS AND TSTMS EACH
AFTERNOON/EVENING. TEMPS WILL REMAIN NEAR CLIMO.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SCATTERED TO NUMEROUS THUNDERSTORMS HAVE INITIATED ACROSS THE
FORECAST AREA THIS AFTERNOON. HAVE ADDED TEMPO GROUPS UNTIL 21Z TO
22Z AT BOTH TAF SITES FOR THUNDERSTORMS WITH GUSTY WINDS AND
BRIEF VSBYS REDUCTIONS. HAVE MAINTAINED VCTS AND CB AT KCHS AND
KSAV UNTIL AROUND 00Z TO 02Z...AS SEABREEZE AND OUTFLOW BOUNDARY
INTERACTIONS WILL LIKELY SUSTAIN CONVECTION INTO THE EVENING.
RADAR TRENDS WILL BE CLOSELY MONITORED TO DETERMINE THE NEED TO
EXTEND CONVECTIVE WORDING IN THE TAFS.

THE LOW LEVEL JET AND THE SEA BREEZE WILL SUPPORT GUSTS 20 TO 25 KT
AT BOTH SITES INTO THE EVENING...WITH HIGHER GUSTS UP TO 30 KT
POSSIBLE WITHIN THUNDERSTORMS. IT IS UNLIKELY THAT WINDS WILL
COMPLETELY DECOUPLE OVERNIGHT. WIND SPEEDS AT 2 KFT WILL
INCREASE TO AROUND 28 KT AFTER MIDNIGHT...BUT WIND SHEAR POTENTIAL
WILL BE MARGINAL CONSIDERING SURFACE FLOW REMAINING 5 TO 10 KT.

MID LEVEL CLOUDS WILL PERSIST OVERNIGHT. EXPECT ANOTHER GOOD
CHANCE OF CONVECTION ACROSS THE FORECAST AREA MONDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER CONDITIONS
ARE POSSIBLE IN CONVECTION AND IN NIGHTTIME/EARLY MORNING FOG
THROUGH THE FIRST HALF OF NEXT WEEK. OTHERWISE...VFR CONDITIONS
WILL PREVAIL.

&&

.MARINE...
STRENGTHENING LOW LEVEL JET WILL SUPPORT SOUTH TO SOUTHWEST WINDS
INCREASING TO 20 TO 25 KNOTS...WITH OCCASIONAL GUSTS TO 30
KT...ACROSS COASTAL WATERS THIS AFTERNOON AND TONIGHT. WINDS WILL
BE ENHANCED BY THE SEA BREEZE THIS AFTERNOON/EVENING AND BY THE
UNSTABLE MARINE BOUNDARY LAYER TONIGHT. WILL MAINTAIN ONGOING
SMALL CRAFT ADVISORIES FOR ALL ZONES FROM THIS AFTERNOON UNTIL
EARLY MONDAY MORNING. CONVECTION COULD LOCALLY ALTER
WINDS...ESPECIALLY THIS EVENING.

LOW-LEVEL JETTING EXPECTED AGAIN MON AFTERNOON/EVENING AS THE
PRESSURE GRADIENT TIGHTENS BETWEEN RETREATING BERMUDA RIDGE AND AN
ENHANCED PIEDMONT TROUGH. BEST WIND ENHANCEMENT EXPECTED OVER
NORTHERN SC COASTAL WATERS WHERE GREATEST JETTING IS EXPECTED...AS
WELL AS IN CHARLESTON HARBOR WHERE THE LATE AFTERNOON SEABREEZE WILL
PROVIDE AN ADDITIONAL PUSH. SMALL CRAFT ADVISORIES WILL PROBABLY BE
REQUIRED FOR THE AFTERNOON/EVENING PERIODS ON MON. WIND FIELDS RELAX
SUBSTANTIALLY BY LATE MON NIGHT THROUGH WED BEHIND A WEAK COLD FRONT
DROPPING THROUGH. BERMUDA HIGH PRESSURE WILL REBUILD LATE IN THE
WEEK INTO THE NEXT WEEKEND WITH WINDS GENERALLY FOLLOWING THE
DIURNAL PATTERN OF SEABREEZE CIRCULATIONS DURING THE DAY AND
EVENING/EARLY MORNING SURGING WITH LAND BREEZE INTERACTIONS.

RIP CURRENTS...THE COMBINATION OF OFFSHORE WINDS STRENGTHENING
AND BECOMING PARALLEL TO THE COAST OR SLIGHTLY ONSHORE AND A
PERSISTENT 2-3 FT 10 SECOND PERIOD EASTERLY SWELL JUSTIFIES A
MODERATE RISK FOR RIP CURRENTS FOR ALL BEACHES TODAY. THEN...
ENHANCED RIP CURRENT RISK POSSIBLE ON MONDAY DUE TO STRONG ONSHORE
WINDS...SMALL LONG-PERIOD SWELL AND ASTRONOMICAL EFFECTS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     GAZ087-088-099>101.
     SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
     GAZ114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     SCZ040-042>045-047>051.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     AMZ330-350-352.
     SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
     AMZ354.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR AMZ350-352-374.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR AMZ354.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR AMZ330.

&&
Hazardous weather outlook, Jun 29, 1:47 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT SUN JUN 29 2008

AMZ330-350-352-GAZ087-088-099>101-SCZ040-042>045-047-300930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN-
CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-BERKELEY-INLAND JASPER-
147 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 640 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE
AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A
WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY
THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AMZ354-GAZ114>116-118-137-138-140-300930-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
147 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE
AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A
WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY
THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AMZ374-300930-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
147 PM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. BETWEEN
NOON AND 10 PM...A FEW THUNDERSTORMS MAY BECOME SEVERE WITH
DAMAGING WIND GUSTS TO AT LEAST 60 MPH...AND ISOLATED
THUNDERSTORMS MAY BRIEFLY PRODUCE HAIL TO AT LEAST ONE INCH IN
DIAMETER. THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND
TORRENTIAL RAINFALL.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WWW.ERH.NOAA.GOV/CHS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE
AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A
WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY
THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

GAZ117-119-139-141-300930-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
147 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

RIP CURRENTS...THE COMBINATION OF ONSHORE WINDS AND AN EASTERLY
SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ON SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE
AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A
WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY
THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.

RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS MAY CONTINUE
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

SCZ048>051-300930-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
147 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 640 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

RIP CURRENTS...THE COMBINATION OF ONSHORE WINDS AND AN EASTERLY
SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ON SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS MAY CONTINUE
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 29, 2:47 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     HILTON HEAD AIRPORT     32.22N 80.70W
06/29/2008  M64 MPH          BEAUFORT           SC   AWOS

&&
Special weather statement, Jun 29, 3:04 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT SUN JUN 29 2008

GAZ101-116-118-119-SCZ047-048-051-291930-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND
CHATHAM-INLAND JASPER-
304 PM EDT SUN JUN 29 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BRYAN
COUNTY...BEAUFORT COUNTY...CHATHAM COUNTY AND JASPER COUNTY THROUGH
330 PM EDT...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS
OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EBENEZER TO ELLABELL...OR ALONG A LINE EXTENDING FROM 11 MILES
EAST OF SPRINGFIELD TO 10 MILES EAST OF PEMBROKE...MOVING EAST AT 27
MPH.

AREAS IN AND AROUND HARDEEVILLE...JASPER...PRITCHARDVILLE...
PURYSBURGH...SWITZERLAND...BLITCHTON...BLOOMINGDALE...EBENEZER...
EDEN...ELLABELL...GARDEN CITY...LANIER...MEINHARD...MELDRIM...
MONTEITH...POOLER...PORT WENTWORTH...RINCON AND SAVANNAH AIRPORT WILL
BE IMPACTED THROUGH 330 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jun 29, 3:08 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     6 NE BLUFFTON           32.30N 80.79W
06/29/2008                   BEAUFORT           SC   LAW ENFORCEMENT

            BEAUFORT WARNINGS POINT REPORTED 1 TREE BLOCKING HIGHWAY
            170.

0217 PM     TSTM WND DMG     BLUFFTON                32.24N 80.86W
06/29/2008                   BEAUFORT           SC   LAW ENFORCEMENT

            BEAUFORT WARNING POINT REPORTED 1 TREE BLOCKING HWY 46.

&&

JHP
Local storm report, Jun 29, 3:28 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
328 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     HILTON HEAD ISLAND      32.22N 80.75W
06/29/2008                   BEAUFORT           SC   LAW ENFORCEMENT

            BEAUFORT WARNING POINT REPORTED 1 TREE BLOCKING MARSHLAND
            ROAD.

&&

JHP
Local storm report, Jun 29, 3:39 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             1 E HANAHAN             32.92N 80.00W
06/29/2008  E1.00 INCH       BERKELEY           SC   PUBLIC

&&

JPC
Local storm report, Jun 29, 3:44 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             1 E CHARLESTON AIRPORT  32.90N 80.02W
06/29/2008  E1.00 INCH       CHARLESTON         SC   PUBLIC

&&

JPC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:27 PM EDTSevere Thunderstorm WarningCHSBerkeley48 min
Jun 29, 1:53 PM EDTSpecial Marine WarningCHS67 min
Jun 29, 1:58 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper47 min
Jun 29, 2:12 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper31 min
Jun 29, 2:22 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper38 min
Jun 29, 2:30 PM EDTSpecial Marine WarningCHS60 min
Jun 29, 2:42 PM EDTSpecial Marine WarningCHS63 min
Jun 29, 2:49 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston41 min
Jun 29, 2:51 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester39 min
Jun 29, 3:09 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper36 min
Jun 29, 3:13 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston47 min
Jun 29, 3:16 PM EDTSpecial Marine WarningCHS59 min
Jun 29, 3:24 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester21 min
Jun 29, 3:35 PM EDTSpecial Marine WarningCHS55 min
Jun 29, 3:59 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston31 min
Jun 29, 4:04 PM EDTSpecial Marine WarningCHS86 min
Jun 29, 4:05 PM EDTSpecial Marine WarningCHS55 min
Jun 29, 4:21 PM EDTSpecial Marine WarningCHS39 min
Jun 29, 4:57 PM EDTSpecial Marine WarningCHS73 min

Nearby

Tornado Warnings in South Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.